Does sleep aids make you angry?

Discussion in 'Fibromyalgia Main Forum' started by leastacy, Aug 24, 2005.

  1. leastacy

    leastacy New Member

    My husband was just recently diagnosed with Fibromyalgia after 5 years of fighting his pain. His Primary Care doctor sent him to see a Psychiatrist and the Psychiatrist prescribed Lunsega (the sleep aid commerical with the butterfly in it)on top of the Klonpin that he was already taking. My problem is that it is really making my husband angry and mean I was wondering if anyone else was having this problem.

    Thanks
    Lea
  2. ronter7

    ronter7 New Member

    bumping for answers for lea
  3. lumediluna

    lumediluna New Member

    hello,

    I never tried Lunesta, and like the other post it is a newer sleep medication now.
    I use Ambien sometimes, and I swear by it. BUT, you should take it literally when he is ready to go to bed. I take mine and watch a little tv for max half an hour, and go straight to bed. I wake up feeling refreshed. Hope this helps.
    Good luck and keep us posted.
  4. elsa

    elsa New Member



    But I'm bumping for more replies. I'm interested in the outcome for future reference.

    Maybe the klonopin and lunesta don't mix well for him.
    I only take the lunesta part of the mix .... works very well for me, .... but I HAVE to allow for 8-9 hours of true sleep. ( Channel surfing, relaxing in bed, getting up to visit the powder room, etc. don't count.) If I get less then the 8-9 hours, I'm pretty groggy and hungover for the rest of the day.

    Maybe he's not getting the full 8-9 hours? Good luck with it......

    Elsa
  5. Shirl

    Shirl New Member

    I would call the pharmacist right away that filled the prescriptions. They know more about the combination of drugs, and side effects than doctors do.

    That is not good, if your husband is acting out of his normal character. Please find out what is going on soon.

    My brother was prescribed a med for Asthma, and also took another med for bronchitis (both prescribed), he was normally a very calm man, but he went berserk, threw an entire meal out in the yard! He looked like a wild man.

    He shocked everyone, he had never had a temper in his life.

    Turned out that the combination of meds he was prescribed did not at all agree with him. Messed up his whole personality for hours.

    Don't wait, call the pharmacist right now.


    Shalom, Shirl
  6. PVLady

    PVLady New Member

    I am taking Klonpin and Ambien and feel great the next day. With Ambien alone I still was not sleeping all night.

    We all can have different reactions to medications, so perhaps this is not a good thing for your husband.

    To me, it is all "trial and error" what works. When he takes his meds, is he getting enough hours of sleep? Maybe he is tired the next day and it is making him cranky.

  7. Jeanne-in-Canada

    Jeanne-in-Canada New Member

  8. neldwn2me

    neldwn2me New Member

    go to ask . com and type in what are side affects of klonpin. It does couse aggresive behavier. LOL
  9. sofy

    sofy New Member

    but I only take lunesta alone. Klonipin is a big time drug and who knows what the combination could cause. I would consult with his prescribing doc right away.

    Perhaps a trial period, without the lunesta is a good idea. Was he angry when only on the klonipin? Klonipin cannot be stopped without instructions from the prescribing doc.

    Other things can cause rage too. "Lyme Rage" is a common term that many with lyme disease use and soooo many of us wind up with a lyme diagnosis after years of getting every other diag. under the sun including ALS.

    I sure hope you find the answer soon
  10. Empower

    Empower New Member

    It could be either drug

    I take Klonopin and sometimes it makes me so tired that I get really cranky

    I know when I took Xanax (similar to Klonopin) I would wake up in a horrible mood!

    And I agree with the person about Tylenol. Maeks me a bear after 4 hours!
  11. leastacy

    leastacy New Member

    Thank you for your response I have a call into his doctor and the Pharmacy that filled the presc. Thanks again for your input hopefully I can get him straighten out.

    Lea
  12. leastacy

    leastacy New Member

    Thank you for your advice I have gotton a hold of the pharamcy and his doctor they are suppose to be getting back to me. Once again thank you.

    Lea
  13. leastacy

    leastacy New Member

    Thank you all for all of your advice and input hopefully I will get him straighten out.

    Lea
  14. suz9601

    suz9601 Member

    Sleep aids make me almost suicidal. They change my mood and I cry and cry and cry. Just watching TV I will start crying. Also I turn into a real mean you know what. I snap at my husband constanlty. I gave them up cause I was afraid what I would do to myself if I continued. Now I am back to no sleep. So yeah, they can change personalities. My pharmacy sheets says may cause agressive behavior. Sure did in me.
  15. thomasina

    thomasina New Member

    BUT... I have been told by Dr.'s that Benadryl, etc..... which I use at times to break away from medications, anyway they are mood alterers. I saw it even in my child, she gets very cranky the next day, I get attitude.

    thommie